Alert archive / Georgia / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 316, NWS Atlanta, GA

June 2, 2005Emanuel County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 2, 2005, 6:19 PM EDT for Emanuel County, Georgia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2005, 6:19 PM EDT (22:19 UTC)
Expired
Jun 2, 2005, 7:00 PM EDT
In force
41 min
Issued by
NWS Atlanta, GA
Area
Counties, with a storm outline in the text

County Emanuel County, GA

The radar

The Robins AFB radar (KJGX), 96 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.3 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2005-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2005-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
644 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 022219
SVRFFC
GAC107-022300-
/O.NEW.KFFC.SV.W.0316.050602T2219Z-050602T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
619 PM EDT THU JUN 2 2005

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EMANUEL COUNTY IN EAST CENTRAL GEORGIA

* UNTIL 700 PM EDT

* AT 616 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES SOUTH OF COVENA...AND
  MOVING NORTHEAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  STILLMORE AND LEXSY.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3243 8238 3235 8240 3231 8228 3252 8214
      3259 8237 3250 8250 3247 8244

$$
1 follow-up statement
000 
WWUS52 KFFC 022247
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
646 PM EDT THU JUN 2 2005

GAC107-022300-
/O.CON.KFFC.SV.W.0316.000000T0000Z-050602T2300Z/
EMANUEL-
646 PM EDT THU JUN 2 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 700 PM EDT FOR
SOUTHERN EMANUEL COUNTY...

AT 641 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED FROM NEAR LEXSY TO SOUTH OF SWAINSBORO...MOVING NORTHEAST AT 
20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
STILLMORE.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3243 8238 3235 8240 3231 8228 3252 8214
      3259 8237 3250 8250 3247 8244

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 5:30 PM EDT, 49 minutes earlier.

Area forecast discussion, Jun 2, 5:30 PM EDT, 49 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
530 PM EDT THU JUN 2 2005

.SHORT TERM...
WEDGE HOLDING ACROSS NORTH GEORGIA TODAY STILL EXPECTED TO WEAKEN
AND SCOUR OUT AS THE FRONTAL BOUNDARY STRETCHING ACROSS CENTRAL
GEORGIA BEGINS TO LIFT NORTHWARD ACROSS THE AREA LATE TONIGHT INTO
FRIDAY. WATCHING AREA OF SHOWERS/TSTORMS DEVELOPING ACROSS SOUTHERN
ALABAMA AT THE MOMENT. EXPECT THIS AREA TO SPREAD NORTHEAST
AFFECTING MUCH OF OUR COUNTY WARNING AREA THIS AFTERNOON INTO
TONIGHT. CURRENT FORECAST WITH GOOD CHANCE TO LIKELY POPS STILL LOOK
OKAY. MODELS INDICATING SOME DRIER AIR WORKING INTO THE AREA FROM
THE SOUTHWEST FRIDAY AFTERNOON AS BOUNDARY CONTINUES TO LIFT
NORTHWARD. WILL SEE A RETURN TO A MORE SUMMERTIME CONVECTION PATTERN
FRIDAY AFTERNOON INTO THE WEEKEND AS WEAK RIDGE BUILDS ACROSS THE
AREA. LOW CHANCE POPS AND WARMER TEMPS LOOK TO BE THE RULE.

.LONG TERM...
WEAK UPPER RIDGE CONTINUES OVER THE AREA MONDAY. EXTENDED MODELS
SIMILAR WITH WEAK UPPER TROF PUSHING ACROSS OUR AREA TUESDAY/
WEDNESDAY TIME FRAME...WITH ASSOCIATED WEAK FRONT BACK DOORING  INTO
NORTH GEORGIA WEDNESDAY/THURSDAY. ALL IN ALL...UNSETTLED WEATHER
PATTERN IN THE CARDS AND BEST BET SEEMS TO CONTINUE LOW CHANCE POPS
THROUGH THE PERIOD.
&&

.AVIATION...APPEARS FRONT JUST S OF FFC AND CONVECTION CONTINUES
SOUTH OF THE FRONT. QUESTION WILL BE WHETHER THE FRONT WILL LIFT FAR
ENOUGH NORTH DURING THE EVENING TO PUT N GA IN THE MORE UNSTABLE
AIR. RUC SHOWS FRONT NEARLY STALLED JUST S OF ATL. AREA OF TRW OVER
NE AL DOES NOT APPEAR TO BE MAKING MUCH PROGRESS EASTWARD. BOTTOM
LINE IS PROBABLY JUST A CHANCE OF SHOWERS AROUND ATL DURING THE
EVENING WITH CIGS BETWEEN 15-25 HND FT BUT CIGS AGAIN BLO 1 THSD FT
AFTER MIDNIGHT. THESE LOW CIGS SHOULD STAY IN UNTIL AROUND 15Z FRI.
WINDS MAINLY EASTERLY 8-10 KTS THIS EVENING...BUT COULD GET MORE
VARIABLE AROUND HEAVY SHOWERS. THEY WILL BE GOING INTO THE SOUTHWEST
FRIDAY MORNING...PROBABLY AFTER THE LOW CLOUDS LIFT AND WE GET SOME
MIXING.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATLANTA         62  76  65  84 /  70  40  20  30
ATHENS          62  76  65  87 /  70  50  30  20
GAINESVILLE     59  73  63  84 /  70  50  30  20
ROME            63  79  66  87 /  60  40  30  30
COLUMBUS        66  84  68  89 /  60  40   5  30
MACON           67  84  67  90 /  60  40   5  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
GA...NONE.

&&

27
Hazardous weather outlook, Jun 2, 6:06 AM EDT, 12 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
606 AM EDT THU JUN 2 2005

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-031001-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD-
CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE-
FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK-
HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON-
JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE-
MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-
OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-
SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-
TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-
WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
606 AM EDT THU JUN 2 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY.

...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND
EVENING OVER CENTRAL GEORGIA...

.SYNOPSIS...
LOW PRESSURE IN THE UPPER ATMOSPHERE WILL BEGIN TO MOVE SLOWLY
EASTWARD FROM THE LOWER MISSISSIPPI VALLEY TODAY. MEANWHILE...A
NEARLY STATIONARY FRONT WILL REMAIN ACROSS NORTH GEORGIA FROM NEAR
ATLANTA TO ATHENS...WITH WARMER MORE UNSTABLE AIR OVER CENTRAL
GEORGIA.

.PRIMARY HAZARD...
THE PRIMARY HAZARD FROM THE THUNDERSTORMS WILL BE LIGHTNING. THERE
MAY BE SOME HAIL IN THE STRONGER THUNDERSTORMS.

.DISCUSSION...
EASTERLY WINDS WILL KEEP A COOLER AND MORE STABLE AIR MASS OVER NORTH
GEORGIA TODAY...MAINLY FROM ATLANTA TO ATHENS NORTHWARD. HOWEVER...A
FEW THUNDERSTORMS DEVELOPING SOUTH OF THIS AREA MAY MOVE INTO THIS
COOLER AIR DURING THE AFTERNOON AND EVENING. THESE THUNDERSTORMS ARE
EXPECTED TO REMAIN BELOW SEVERE LIMITS. IN THE WARMER AIR SOUTH OF
THE ATLANTA TO ATHENS AREA...MORE INSTABILITY WILL EXIST. LIFTED
INDEX VALUES WILL RANGE FROM MINUS ONE TO MINUS TWO...AND CAPES WILL
RANGE FROM NEAR 300 TO 800 DURING THE AFTERNOON AND EVENING. THIS
WILL ALLOW A FEW THUNDERSTORMS TO BECOME SEVERE WITH POSSIBLY LARGE
HAIL AND STRONG WINDS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD MONITOR
WEATHER CONDITIONS...AND BE READY FOR POSSIBLE ACTIVATION.

.DAY TWO THROUGH DAY SEVEN...FRIDAY THROUGH WEDNESDAY.
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY.

&&
FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER
INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON
GEORGIA.

In the hours before

Special weather statement, Jun 2, 2:25 PM EDT, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
225 PM EDT THU JUN 2 2005

GAZ106-021900-

225 PM EDT THU JUN 2 2005

...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 40 WIND GUSTS IN
CRISP COUNTY UNTIL 300 PM EDT...

AT 221 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER RAINES...MOVING EAST AT 20 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT
CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
CRISP COUNTY. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
WENONA...AND INTERSTATE 75 BETWEEN EXIT 92 AND 101. BRIEF HEAVY
DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. THE STORM
IS EXPECTED TO WEAKEN OR MOVE OUT OF THE COUNTY BY 300 PM EDT.

CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA
OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

JD
Special weather statement, Jun 2, 4:38 PM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
438 PM EDT THU JUN 2 2005

GAZ094-022130-

438 PM EDT THU JUN 2 2005

...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 40 MPH WIND GUSTS
IN PEACH COUNTY UNTIL 530 PM EDT...

AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FORT VALLEY...MOVING EAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT
CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
PEACH COUNTY. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE FORT
VALLEY AND MIAMI VALLEY. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF
WATER ON ROADWAYS. THE STORM IS EXPECTED TO WEAKEN OR MOVE OUT OF
THE COUNTY BY 530 PM EDT.

CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA
OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Jun 2, 5:23 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
523 PM EDT THU JUN 2 2005

GAZ068-022200-

523 PM EDT THU JUN 2 2005

...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 40 MPH WIND GUSTS
IN PIKE COUNTY UNTIL 600 PM EDT...

AT 520 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LIFSEY...MOVING NORTH AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT
CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
EASTERN PIKE COUNTY. SOME LOCATIONS IN THE PATH OF THIS STORM
INCLUDE ZEBULON. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON
ROADWAYS. THE STORM IS EXPECTED TO WEAKEN OR MOVE OUT OF THE COUNTY
BY 600 PM EDT.

CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA
OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

JD
Special weather statement, Jun 2, 5:34 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
534 PM EDT THU JUN 2 2005

GAZ098-022215-

534 PM EDT THU JUN 2 2005

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN TREUTLEN COUNTY UNTIL
615 PM EDT...

AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LOTHAIR...MOVING NORTHEAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT
CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
WESTERN TREUTLEN COUNTY. SOME LOCATIONS IN THE PATH OF THIS STORM
INCLUDE AREAS NEAR ROCKLEDGE...AND INTERSTATE 16 NEAR EXIT 67. BRIEF
HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. THE STORM IS
EXPECTED TO WEAKEN OR MOVE OUT OF THE COUNTY BY 615 PM EDT.
Special weather statement, Jun 2, 6:13 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
613 PM EDT THU JUN 2 2005

GAZ086-022300-

613 PM EDT THU JUN 2 2005

...SIGNIFICANT WEATHER ALERT FOR EXCESSIVE LIGHTNING IN EMANUEL
COUNTY UNTIL 700 PM EDT...

AT 611 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NORRISTWON...MOVING NORTHEAST AT 20 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT
CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
MAINLY WESTERN EMANUEL COUNTY. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE AREAS WEST OF SWAINSBORO. BRIEF HEAVY DOWNPOURS MAY
CAUSE PONDING OF WATER ON ROADWAYS. THE STORM IS EXPECTED TO WEAKEN
OR MOVE OUT OF THE COUNTY BY 700 PM EDT.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 2:37 PM EDTSevere Thunderstorm WarningFFCCrisp23 min
Jun 2, 4:04 PM EDTSevere Thunderstorm WarningFFCMuscogee26 min
Jun 2, 4:29 PM EDTSevere Thunderstorm WarningFFCMuscogee35 min
Jun 2, 4:43 PM EDTSevere Thunderstorm WarningFFCPeach47 min
Jun 2, 5:55 PM EDTSevere Thunderstorm WarningFFCMontgomery, Treutlen35 min
Jun 2, 6:00 PM EDTSevere Thunderstorm WarningFFCHouston, Twiggs45 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.